• Welcome to Phoenix Rising!

    Created in 2008, Phoenix Rising is the largest and oldest forum dedicated to furthering the understanding of and finding treatments for complex chronic illnesses such as chronic fatigue syndrome (ME/CFS), fibromyalgia (FM), long COVID, postural orthostatic tachycardia syndrome (POTS), mast cell activation syndrome (MCAS), and allied diseases.

    To become a member, simply click the Register button at the top right.

MEA reminder about reporting muscle symptom changes if you take statins

Firestormm

Senior Member
Messages
5,055
Location
Cornwall England
by Tony Britton on August 13, 2013
Statins are drugs that are prescribed to reduce the risk of heart problems by lowering the level of cholesterol in the blood – when this is elevated.

The most common side-effects of statins include adverse effects on skeletal muscle (myalgia = muscle pain, myositis = inflammation of muscle and occasionally rhabdomyolysis). Where muscle problems occur the drug may have to be discontinued.

People with pre-existing muscle disorders appear to be at increased risk of developing this side-effect. So this should always be taken into consideration before a statin is being considered.
Doctors have now been issued with comprehensive guidance on how to deal with patients who report muscle symptoms when taking statins

www.eguidelines.co.uk/eguidelinesmain/guidelines/summaries/cardiovascular/wpg_statin_2013.php#.Ugn9DBb3DJx

Anyone with ME/CFS who is taking statins and notices new muscle symptoms or an exacerbation of existing muscle symptoms should always consult their doctor – who will arrange for a blood test to measure the level of a muscle enzyme called CK (creatine kinase)

Read more and hear from other patients